Dr. Schwartz, I'm 25 and found out two years ago that I've been OCD (to my knowledge) since my late teens. I have a lot of obsessions, almost no compulsions to balance, and for the longest time I shut myself away from everything. Flash forward. I'm on Lexapro, it works well, and I've managed to get most everything I had back. Except my ability to feel. I used to think it was a separate issue, but recently read somewhere that lack of emotion is a symptom of OCD as well. It's strange. I rarely smile or cry, and when I do, it's not for genuine reasons. I try to make myself love, but it's not the same when you do it because you think you should. I don't remember what it feels like (except in dreams) but I remember enough to know it felt good and something good is missing. Just your opinion... OCD related or not? My doctor has said that it's also a side effect of medication, but the disattachment is there regardless of if I'm on something or not. Are there recommended actions for this type of thing? I already know that trying to force it doesn't work. Thanks.
THE ANSWER TO THIS QUESTION WILL NOT BE DISPLAYED UNTIL YOU HAVE INDICATED YOUR AGREEMENT WITH THE DISCLAIMER PRINTED JUST BELOW. CLICK THE 'I AGREE' BUTTON TO AGREE TO THESE TERMS AND SEE THE RESPONSE.
Dr. Schwartz responds to questions about psychotherapy and mental health problems, from the perspective of his training in clinical psychology.
Dr. Schwartz intends his responses to provide general educational information to the readership of this website; answers should not be understood to be specific advice intended for any particular individual(s).
Questions submitted to this column are not guaranteed to receive responses.
No correspondence takes place.
No ongoing relationship of any sort (including but not limited to any form of professional relationship) is implied or offered by Dr. Schwartz to people submitting questions.
Dr. Schwartz, Mental Help Net and CenterSite, LLC make no warranties, express or implied, about the information presented in this column. Dr. Schwartz and Mental Help Net disclaim any and all merchantability or warranty of fitness for a particular purpose or liability in connection with the use or misuse of this service.
Always consult with your psychotherapist, physician, or psychiatrist first before changing any aspect of your treatment regimen. Do not stop your medication or change the dose of your medication without first consulting with your physician.